Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Feeling tired and having a foggy head. No energy to get up. Should I be worried?

Mar 2016
User rating for this question
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hello. I am in tn my 7th week of a XXXXXXX Had my checkup 5 days ago and I healed well. Went back to normal activities. Walking I hour each day groceries and normal activities around house. Went a gathering last night and I had to leave tummy swelled up and felt really lite headed. Woke up this morning feeling horrible. Tiried lower pain and a foggy head feeling. I am laying in bed but when I get up i have no energy should i be worried or is this normal or do I have to still take it easy
Posted Wed, 28 Aug 2013 in Women's Health
Answered by Dr. S Patra 1 hour later

Thanks for writing to us.

It is good to hear that you are well recovered after total hysterectomy (TAH). You have also done overall check up to your doctor.

Above clinical feature is mostly suggestive of postmenopausal symptoms. It is more common immediately after undergoing XXXXXXX (surgical menopause). These are known as vasomotor symptoms. These include hot flushes, headache, insomnia, night sweating, palpitation, abdominal bloating, tiredness etc.

Underlying causes are low estrogen hormone and high FSH level. Mental stress or depression is also an important cause. However, exact cause of vasomotor symptoms is absolutely unknown. It is thought that low estrogen level affects hypothalamus and dilates blood vessels with affecting sympathetic nervous system. It is seen in 80% women after menopause.

TREATMENT: HRT) is the gold standard treatment for post menopausal women to get symptomatic relief.

I prefer low dose conjugated estrogen therapy to treat my patients. It is given maximally 5 years continuously if there is no associated risks like breast cancer/ venous thrombosis/ heart disease/ obesity/ hypertension/ diabetes etc. It is recommended to perform health check up yearly basis for patient on HRT. Kindly, procure a complete prescription from your doctor.

Some other drugs like tibolone/ phytoestrogen (plant estrogen)/ low dose paroxetine are very much useful as adjunct treatment option.

In addition, you need to take calcium supplements, take balanced diet, sound sleep and maintain overall healthy life style.

Hope, above information is quite helpful for understanding. Feel free to ask any other query.

Wish your good health and take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Feeling tired and having a foggy head. No energy to get up. Should I be worried? 54 minutes later
Should I still take it easy? I went thru menopause already. So does this mean i am going thru it again after surgery? Should I get blood work done ? I really don't want to go on hrt meds. Is there a natural way
Answered by Dr. S Patra 6 hours later

Thanks for follow up queries. Followings are my comments:

1) Yes, you can take it easy if you feel better slightly. Otherwise, you need to take medication after consultation with your doctor.

2) You went through menopause with ovary intact before this operation and you got support from ovarian hormone. Now, your ovaries are removed by XXXXXXX So, there is low level of estrogen hormone in your body which causes moderate to severe menopausal symptoms in comparison to earlier menopause. Here, HRT is advisable to restore body hormone.

3) You can undergo some blood work like FSH level, thyroid hormone, estradiol and blood sugar. It helps to rule out other pathology. You can consult with your treating doctor regarding this for proper guidance.

4) You can take phytoestrogen like isoflavone (plant based estrogen) instead of steroidal conjugated estrogen. It is very much effective to reduce menopausal symptoms. Low dose progesterone can be given. You can take soy, beans, peas, lentils, whole grains, rye, millet etc which contain plant estrogen.

Hope, I have answered your all queries. If you do not have other queries, you can close the discussion.

Be well and stay healthy. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor